Most people start feeling better soon after discontinuing treatment. Unfortunately, others can take some time before feeling somewhat normal. I needed a year+ and I've encountered others that struggled with issues such as persistent depression and other problems, too.
Don't panic, but be slow and steady to deal with things symptomatically as the happen.
I'm so glad you're done with tx, and gradually getting the drugs out of your system. I saw my doctor yesterday; it's my 48th week, so as soon as I finish the pills (Friday am) I'm "done."
I asked my doc about how soon I can expect to feel "normal."
His answer was based on the "half-life" of the interferon drug: with PegIntron, I think he said about 5 days, so after 5 days of no medicine you have 1/2 the dose still working; after 10 days, 1/4 the dose; after 15 days, 1/8 dose; and so on. With Pegasys this wash-out is slower, since the half-life is longer; he said perhaps six weeks to wash out Pegasys. So the drug is still in you for a while, still acting, although less and less. He told me the ribavirin lasts much longer, over three months usually, to clear out. So some of the effects will linger, although they should gradually disappear.
I'm glad you're still posting. I'm sorry you're still having problems from the tx; I hope they go away soon. Your sx are not as bad as during the time when you were actively taking the meds, are they? It is hard to put up with the slowness of the wash-out; you've done your time, and wish it would be over. Hopefully each day will get a little better, and soon there will be a day when this or that side effect is gone. I remember after my first time on tx: there was a day when I startled up, realizing that my ears were not ringing loudly anymore, and my head was peaceful. I'm looking forward to that again.
michel t are you clear? im nearly 6 mon. post tx. and getting there but i realize it could take longer to feel normal again. some days i will feel relatively normal for part of the day just like my old self.
dheana i can relate to the zombie feeling. i felt very blah for many weeks after tx. still do some. nothing seemed to ring my bell. not sad or blue -just blah. and that is hard for me. however ive had to be alone a lot just lately and normally id feel anxious about that but im doing fine with it now. the anxiety is better im realizing. the memory thing should get better (that causes anxiety too) every week my brain is just a bit clearer it seems. eat well and get your sleep. dont rush to quit your AD's or benzos yet.
I'm seven months post tx and I still have memory trouble. What is frustrating to me is not knowing whether the memory problems I'm having are normal age related memory problems or tx related. I've heard the Interferon has a short half life but the Ribaviron has a much longer one. I understood that to be about six months before it gets out of the system. About a month ago I finally started reducing my water intake to a closer to normal level. But I still have the "zombie" feeling from time to time. I tried to get off the ADs quickly and that was a big mistake. I'm back on them. Dheana, I'm so glad to hear you're off the tx. I pray that it worked for you and that the side effects lessen.
I was just called by my nurse. I'm undetectabale at two weeks after finishing. I have to go out of my office so I can dance on the street.
Wonderful feeling, hopefully my mood will improve and I'll feel better.
Thank you for your support, finally tx was a good time knowing people and feeling you are not alone in this world.I can call you my "otherside of the world" friends.
Hi dheana I'd just like to say that from what I've learned about living after Tx is <b>We must continue drinking plenty of water for at least 2 months</b>.... This helps to flush our bodies of all the chemicals that we've been pumping into our body every single day for at least <b>6</b> & up to <b>12 Months</b> + some even longer ... I know its not fun gurgling down buckets of H20 I've grown gills I think LOL :) Apparently this is a true fact so lets keep glugging that water down hey!!! Keep Focused On Our Goal Fellow Heppers <b>~~~Steve~~~</b>
Dheana I am so happy to hear that you are done with treatment and that you are undetectable! Fantastic! I have been following your story for over 6 months now, I've cried with and for you and I've said many prayers for you. You have really been an inspiration and perfect example of courage to me. I am so happy for you. You have so much strength to fight any battle that may come your way so always remember "Through HIS strength you can do all things." Bunch of hugs and tears of joy sent to you.
Yes, I've been clear for more than a couple of years. I had the pleasure of injecting the unpegylated stuff three times a week, I guess that makes me one of the younger old-timers! :)
I used to think I was the only one with extended "issues" after treatment. It turns out that not everyone bounces back quickly from treatment. In general, there is a growing concern for the long term effects of many drugs and that some may not be as benign as they are advertised. I pray that this treatment doesn't have any suprises for us down the road!
Hang in there and don't despair! It truly does get better.
Dheana, wonderful news that you are finish and undetectable. I don't know about the after effects of all the medicines as I am still on treatment and have 11 weeks to go. I've heard that it takes some and extra minute to stop feeling the effects of the treatment meds. Hang in there, you are done and you've won the battle. That is the big picture and the big payoff. You've helped me along my way of treatment with your comments and posts. It really does seem as though we will never get done with our course of treatment, but we do. Give yourself a big pat on the back, you deserve it!!
Wow, I guess time does really fly, huh. I can't believe that you are DONE. Congratulations to you my dear. Enjoy your new found freedom and take a deep breath. No more meds!!!!!
You've helped me so many, many, many times with your posts and you have given such solid, true advice to all of us. Do something really, really special on Friday and give yourself a big HUG from me!!
You go girl!!!!! Undetectable!!!!!!! You know I finished in Nov.6th. I still have a lot of the sx. but not as bad as when I was on tx. I still have weepy days, more pain than I think I should have, palms are still bright red, and so on and so on. I saw my GP a wk ago. He thinks I may have fibromyalgia. He is sending me to a specialist. My muscles still hurt very bad. He put me back on Loratab 10mg 2x a day. It helps a little but I am having spasms in between my shoulder blades and in my legs. I hope these meds HURRY and get out of our systems. I am so proud of you for hanging in there....and I still get lost sometimes when driving!!! I make sure I have plenty of gas in car before going out. I have noticed some plus signs. When I make the bed, it doesn't take all my energy like before. That's a milestone!!! Keep us posted and prayers are still w/ you and my hep c family, Cindee
I cannot see staying on the peg any longer than I have to. Maybe I am just in shock right now at the assault on my body and mind from these meds. Also, I am not close to cirrosis yet, which for sure influences my decision to not stay on any extra length of time.
I am just so exhausted; it is hard to shower or do anything else.
Sorry; it is just so hard right now.
Haven't been on the boards too much lately, work has gotten stricker (is that a word??)about the use of PC and internet, and my home PC has been on the blist for three months. But, I was so happy to read you will be finished this Friday. I wish you the very best and your most sides will deminished. So glad I got up today, just to read the post. Now you can get on with your life. Take Care
Long time no hear. My hitch is finally finishing. Hard to believe. I tried to always count how much I had behind me rather than agonize over how much was left... but it's time to look forward and put hopes and plans into action. Soon.
I hope you are continuing to stay well! It's so good to hear from you. Wish you the best, too.
Congratulations on finishing the tx. You have been an inspiration and a wealth of information and support.... to me since I found this forum. Please stay in contact to let us know how life is after TX :) Thank you, berlynn
It's great to be done. I'm waiting for the end-of-treatment PCR results.
I won't be able to join the SVR club yet until 24 weeks ("six months") post treatment, that is when "sustained viral response" really begins. Until then, I'm an EOT (end-of-tx) responder. I was an early responder, which is very encouraging.
I've had my first evening w/o ribavirin, and coincidentally the first evening in many months without abdominal pain after eating. This is the first improvement, and it came only 12 hours after the last dose! I'm looking forward to lots of other good things. My doc said to expect 6-12 weeks to get most of the drugs out of my system, and to feel "normal". He said the ribavirin will be in there even longer...
Hang in there, everyone, especially when you hit those "this is taking forever" days, from 26 - 48 weeks.